The Annals of Probability

Large Deviations of Goodness of Fit Statistics and Linear Combinations of Order Statistics

Piet Groeneboom and Galen R. Shorack

Full-text: Open access

Abstract

Asymptotic behavior of large deviations of empirical distribution functions (df's) is considered. Borovkov (1967) and Hoadley (1967) obtained results for functionals continuous in the sup norm topology on the set of df's. Groeneboom, Oosterhoff, and Ruymgaart (1979) extended this to functionals continuous in a stronger $\tau$-topology. This result is now extended to functionals that are $\tau$-continuous only on a particular useful subset of df's. Applications to the Anderson-Darling statistic and linear combinations of order statistics are considered. We begin by correcting the work of Abrahamson (1967); from this the role of the key weight function $\psi(t) = -\log t(1 - t)$ is discovered. It is then exploited to the end indicated above, and it is considered as a weight function in tests of fit.

Article information

Source
Ann. Probab., Volume 9, Number 6 (1981), 971-987.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176994268

Digital Object Identifier
doi:10.1214/aop/1176994268

Mathematical Reviews number (MathSciNet)
MR632970

Zentralblatt MATH identifier
0473.60035

JSTOR
links.jstor.org

Subjects
Primary: 60F10: Large deviations
Secondary: 62G20: Asymptotic properties 62G30: Order statistics; empirical distribution functions

Keywords
Large deviations Sanov problem empirical measures $\tau$-topology Kolmogorov-Smirnov tests linear combinations of order statistics Bahadur efficiency local efficiency

Citation

Groeneboom, Piet; Shorack, Galen R. Large Deviations of Goodness of Fit Statistics and Linear Combinations of Order Statistics. Ann. Probab. 9 (1981), no. 6, 971--987. doi:10.1214/aop/1176994268. https://projecteuclid.org/euclid.aop/1176994268


Export citation